Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 5:38 PM CST for Carroll County, Holmes County, Humphreys County, Mississippi. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 5:38 PM CST (23:38 UTC)
- Expired
- Mar 2, 2012, 6:45 PM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:08 PM CST | HAIL 1 | 8 Nne Lexington, MS | QUARTER SIZED HAIL COVERING THE GROUND |
| Mar 2, 6:28 PM CST | HAIL 1 | Vaiden, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS54 KJAN 022338
SVRJAN
MSC015-051-053-030045-
/O.NEW.KJAN.SV.W.0084.120302T2338Z-120303T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BLACK HAWK...
* UNTIL 645 PM CST
* AT 538 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR BELZONI MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TCHULA AND HOWARD BY 550 PM CST...
SEVEN PINES BY 605 PM CST...
BLACK HAWK BY 610 PM CST...
EMORY AND COILA BY 615 PM CST...
VAIDEN BY 630 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3342 8978 3340 8965 3329 8965 3328 8970
3320 8975 3305 9050 3322 9057 3326 9044
3324 9042 3324 9037 3329 9036 3335 9022
3333 9018 3336 9018 3351 8979
TIME...MOT...LOC 2338Z 252DEG 41KT 3316 9041
$$
BK3 follow-up statements
859
WWUS54 KJAN 022347
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST FRI MAR 2 2012
MSC053-022358-
/O.CAN.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HUMPHREYS MS-
547 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3351 8979 3342 8978 3341 8972 3340 8971
3340 8965 3329 8965 3328 8970 3320 8975
3310 9033 3330 9033 3335 9022 3333 9018
3336 9018
TIME...MOT...LOC 2348Z 252DEG 41KT 3320 9028
$$
MSC015-051-030045-
/O.CON.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HOLMES MS-CARROLL MS-
547 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN CARROLL AND NORTHERN HOLMES COUNTIES...
AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF TCHULA MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRUGER BY 555 PM CST...
SEVEN PINES BY 605 PM CST...
BLACK HAWK BY 610 PM CST...
EMORY AND COILA BY 615 PM CST...
WEST BY 625 PM CST...
VAIDEN BY 630 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3351 8979 3342 8978 3341 8972 3340 8971
3340 8965 3329 8965 3328 8970 3320 8975
3310 9033 3330 9033 3335 9022 3333 9018
3336 9018
TIME...MOT...LOC 2348Z 252DEG 41KT 3320 9028
$$
BK948
WWUS54 KJAN 030015
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST FRI MAR 2 2012
MSC015-051-030045-
/O.CON.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HOLMES MS-CARROLL MS-
615 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN CARROLL AND NORTHERN HOLMES COUNTIES...
AT 616 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BLACK HAWK MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST BY 625 PM CST...
VAIDEN BY 630 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
&&
LAT...LON 3351 8979 3342 8978 3341 8972 3340 8971
3340 8965 3329 8965 3328 8970 3320 8975
3310 9033 3330 9033 3335 9022 3333 9018
3336 9018
TIME...MOT...LOC 0016Z 252DEG 41KT 3330 8992
$$883
WWUS54 KJAN 030026
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST FRI MAR 2 2012
MSC051-030036-
/O.CAN.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HOLMES MS-
626 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLMES COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
LAT...LON 3342 8978 3341 8972 3340 8971 3340 8965
3329 8965 3329 8970 3322 8975 3325 8987
3342 8989 3344 8979
TIME...MOT...LOC 0026Z 252DEG 41KT 3333 8979
$$
MSC015-030045-
/O.CON.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
CARROLL MS-
626 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHEASTERN CARROLL COUNTY...
AT 626 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
VAIDEN MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CARROLL COUNTY AT 640 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
&&
LAT...LON 3342 8978 3341 8972 3340 8971 3340 8965
3329 8965 3329 8970 3322 8975 3325 8987
3342 8989 3344 8979
TIME...MOT...LOC 0026Z 252DEG 41KT 3333 8979
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 4:55 PM CST, 43 minutes earlier.
Area forecast discussion, Mar 2, 4:55 PM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 455 PM CST FRI MAR 2 2012 ...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT... .UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY COUNTIES FROM SVR WATCH 60. /DL/ && .DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/ MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO WATCH FOR THIS AREA. FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND 09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT DURING THE OVERNIGHT HOURS. FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS... PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND. THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/ LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS. THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT. THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE. OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK. /CME/ && .AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35 OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT PASSES. /BK/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/AEG/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST FRI MAR 2 2012 LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO 80 MPH...AND TORNADOES. SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON... PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL LIKELY OCCUR BETWEEN 4 AND 9 PM. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-MSZ018-019-025-034-035-031800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. MSZ062>066-072>074-031800- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Local storm report, Mar 2, 4:34 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 N OAK GROVE 32.91N 91.39W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
DESTROYED.
0420 PM HAIL 3 N OAK GROVE 32.91N 91.39W
03/02/2012 E1.75 INCH WEST CARROLL LA EMERGENCY MNGR
HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY
&&
GERARDSpecial weather statement, Mar 2, 4:55 PM CST, 43 minutes before
MSZ065-066-073-074-022325-
LAMAR MS-JONES MS-FORREST MS-COVINGTON MS-
455 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SUMRALL AT 455 PM
CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN COVINGTON...NORTHWESTERN FORREST...JONES AND
NORTHEASTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3138 8961 3182 8915 3182 8897 3179 8894
3166 8894 3125 8946
TIME...MOT...LOC 2255Z 224DEG 39KT 3138 8946
BYBLocal storm report, Mar 2, 5:02 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 4 NW OAK GROVE 32.90N 91.44W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS
&&
GERARDLocal storm report, Mar 2, 5:05 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 3 N CRUGER 33.37N 90.23W
03/02/2012 E1.00 INCH LEFLORE MS EMERGENCY MNGR
QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE
LEFLORE/HOLMES COUNTY LINE
0350 PM TSTM WND DMG MOORHEAD 33.45N 90.51W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
SEVERAL POWER POLES AND MEDIUM TO LARGE TREES BLOWN DOWN
&&
GERARDLocal storm report, Mar 2, 5:11 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NE SEVEN PINES 33.39N 90.07W
03/02/2012 E0.50 INCH CARROLL MS LAW ENFORCEMENT
DIME SIZED HAIL REPORTED.
&&
DLLocal storm report, Mar 2, 5:29 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL MANTEE 33.73N 89.06W
03/02/2012 E1.75 INCH WEBSTER MS LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZED HAIL
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:18 AM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 13 hr |
| Mar 2, 12:52 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:27 PM CST | Special Weather Statement | JAN | Clay | 33 min |
| Mar 2, 1:30 PM CST | Special Weather Statement | JAN | Grenada | 30 min |
| Mar 2, 1:42 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 33 min |
| Mar 2, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Mar 2, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 41 min |
| Mar 2, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 2, 2:56 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 2, 3:05 PM CST | Special Weather Statement | JAN | Sunflower | 30 min |
| Mar 2, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 65 min |
| Mar 2, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 42 min |
| Mar 2, 3:54 PM CST | Special Weather Statement | JAN | Washington | 31 min |
| Mar 2, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 53 min |
| Mar 2, 4:14 PM CST | Special Weather Statement | JAN | Marion | 31 min |
| Mar 2, 4:20 PM CST | Special Weather Statement | JAN | Lawrence | 30 min |
| Mar 2, 4:21 PM CST | Special Weather Statement | JAN | Jasper, Lauderdale | 44 min |
| Mar 2, 4:32 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 58 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 34 min |
| Mar 2, 4:55 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Mar 2, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Mar 2, 5:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 35 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 34 min |
| Mar 2, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 33 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Mar 2, 5:22 PM CST | Tornado Warning | JAN | Covington | 23 min |
| Mar 2, 5:43 PM CST | Tornado Warning | JAN | Marion | 27 min |
| Mar 2, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.